Couldn't find what you looking for?

TRY OUR SEARCH!


Hello! I have been on synthroid 25 mcg for a year now. The moment I started taking this medicine my weight got up, and my d\stomach got bigger. Whatever I did, weight wouldn’t go down and the stomach keeps being bloated. The doctor says it is not synthroid that is causing my weight gain. Is there anybody with the same problem? Thx

Loading...


Is there anybody? There are millions! The question about synthroid and weight gain is just like that question who came first, an egg or a hen!!! Patients keep complaining about synthroid and weight gain and the doctors keep saying it is not synthroid. It seems nobody knows the answer but we are still gaining weight.
Reply

Loading...

omg........i have been on synthyroid for about 2 months and have definately gained weight. Never dawned on me that could be the cause, but now, it makes perfect sense. I just had an appointment with my dr and she just said watch what you eat,This is very disturbing obviously, the reason I was told to take synthyroid, because of a sluggish metabolism, this was supposed to give a busrt of energy as well..........I had no burst of anything except weight
Reply

Loading...

hi the reason why you are are gaining weight on synthetic t4 thyroid is because is made predominately of t4 one of the weakest of the 5 thyroid hormones that is only potentially active when converted to t3 (the most effective thyroid hormone) when you take thyroid hormones you risk the the shut down of the thyroid gland wich will make it vertually impossible to convert t4 to t3 (t3 directly enhances metabolism) so ironically by taking synthyroid you are shutting down your natural production the result is weight gain


i suggest recovering your thyroid through the human bodys natural food source fruit and vegetables if asked i will go into more detail and help you through your healing prossess to the path of weight loss and a burst of health
and vitality :D
Reply

Loading...

I just found these postings and have to say that I completely agree with what you are experiencing. I've been on synthroid for 10 years now - ever since my radiation treatment for Hodgkin's damaged my thyroid. Previous to this I was a slim to skinny person who could eat what ever when ever and NEVER gain weight. I fact I had to struggle to gain weight at certain points. I am not 35 yrs old and weigh about 135 lbs - which does not sound bad on a 5'4" inch female - but it is all in the stomach area and I too look like I am 4 - 6 months pregnant. I actually had a sales clerk ask me if I just had a baby and I've never been pregnant!!
So glad to hear that I am not alone. My synthroid dosage has steadily increased from 25 mcg to 100 mcg over the past 10 years and I SWEAR there is a link to my weight gain. I am off to call my doc now and get my TSH level checked! Thanks so much for you postings they give me some hope that it is not just me!
Reply

Loading...

Has anyone tried 7 - keto instead of synthroid?
Reply

Loading...

Hello!

I am experiencing the same problem with synthroig (enlarged thyroid with normal blood test). Before synthroid I was skinny and can eat whatever I want. Not anymore! Doctors keep saying : "Watch what you eat". it seems like this medication really builds fat... WHat to do?
Reply

Loading...

Wow this is exactly what happened to me. I had Hodgkins 17 years ago and been on Synthroid all this time. I have struggled with my weight but had it under control. I had to change insurance companies about 6 months ago and they put me on a generic brand. I now have developed hives and angiodema as well as rapid weight gain. I am back on Synthroid but nothing has changed. I am taking various allergy medicines but they are not helping. Any thoughts?
Reply

Loading...

Wow this happened to me. I am a 47 year old female. I had Hodgkin’s decease 17 years ago and been on Synthroid all this time. I have struggled with my weight but had it under control. Approx. 6 months ago I had to change insurance companies and they did not approve the Synthroid brand right away and put me on a generic brand. As soon as I took the generic brand I developed hives. After one week I was able to get the Synthroid again. However I am now struggling with daily urticaria as well as angioedema. I have gained at least 15 pounds. I went to an allergy doctor who prescribed various allergy medicines but they are not helping. I am very frustrated. Any thoughts?
Reply

Loading...

My T4 is slow and TSH and T3 are normal. I have had a vast array of all the Hypothyroid symptoms and all the untreated long term symptoms as well.
I was started on Synthroid in January. I felt great initially on the Synthroid with more energy and better concentration immediately. But slowly it went downhill and all my old Hypothyroid symptoms returned.
And in the past month I gained 20 pound and I have had no change in diet or exercise. I feel bloated all the time. It could be temporarily forgivable if I wasnt already 300 pounds and eating a normal healthy diet (I generally follow the Zone)
So I am ready to throw out the synthroid. I have told my doctor but generally when your this heavy most people think its because I overeat and so they just ignore symptoms such as rapid weight gain, like my doctor did.
I am thinking of trying Thyrosense which is a hea;thy supplement way to heal thyroid. anyone know anything?
Reply

Loading...

Thank you soo much! I definetely agree with you. I have hypothyriodism, I was given Syntroid, but I decided not to take it an to go the natural way, I mean with the bee products. And I can say that it helped me a lot. Do you have hypothyroid too? I am very scared that I won't get pregnant if I will take this medicine. If you have any other suggestions, please let me know!



Thank you very much!
Reply

Loading...

My primary care physician thought synthroid might help boost my metabolism, even though I have no thyroid issues. My nutritionist was shocked when I told her this. Has anyone heard of synthroid being used to help aid in weight loss?
Reply

Loading...

im glad i found this sight i have the same issue. ive been on .75mg gor 10 years. before that same thing skinny could eat whatever now ive gained 13 pounds and always look like im 4-5 months pregnet. tired no sex drive forget things and im only 35. i had a gouder they killed it and now i hate it.
Reply

Loading...

I just Googled to see what I could find out about my weight gain since taking Synthroid and came across this site. I have Hashimoto's thyroid which means that my immune system, as just one of the many wonderful symptoms of Lupus, is in the process of destroying my thyroid completely. I'm 5'8" and aside from when I was pregnant have always been under 130 lbs. Now, I'm pushing 140 and I don't like it one bit. I'm 50 years old and it's very hard to change my eating habits at this stage of life. I'm accustomed to being able to eat whatever, whenever. I have found I get hungrier than before taking Synthroid. Does this seem to be the case with most of you all?
Reply

Loading...

I eat well and train fairly hard. I was always able to lose weight
until I had my thyroid med adjusted earlier this year. Adjustment
made due to chemo I received a year before.
Now I put back the 6# I lost and have not been able to drop an ounce.
No one can tell me it isn't the thyroid medication.
My dosage is smaller than it used to be.
This is the only thing that has changed in my life.
Even though the doctors say it isn't that, there are too many folks
out there in the same boat for it to be anything else.
Reply

Loading...